Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 6, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Jan 19, 2009, 2:19 AM MST for 26 counties in Nebraska. It took effect at Jan 19, 2009, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2009, 2:19 AM MST (09:19 UTC)
- In effect from
- Jan 19, 2009, 5:00 AM MST
- Expired
- Jan 19, 2009, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2983 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 190919 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 319 AM CST MON JAN 19 2009 NEZ004-022>024-035-036-056>058-069-094-192145- /O.NEW.KLBF.WI.Y.0006.090119T1200Z-090120T0000Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-DEUEL-KEITH-PERKINS- CHASE-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL...CODY...MERRIMAN...KILGORE 319 AM CST MON JAN 19 2009 /219 AM MST MON JAN 19 2009/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. AREAS NEAR AND WEST OF HIGHWAY 61 SHOULD SEE STRONG NORTHWEST WINDS OF 25 TO 40 MPH THROUGH MUCH OF THE DAY...BEFORE SUBSIDING AROUND SUNSET. A FEW GUSTS MAY APPROACH 50 MPH IN THE LATE MORNING AND EARLY AFTERNOON HOURS...ESPECIALLY ALONG AND SOUTH OF HIGHWAY 26. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ005>010-025>029-037-038-059-070-071-192145- /O.NEW.KLBF.WI.Y.0006.090119T1600Z-090120T0000Z/ EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-THOMAS-BLAINE-LOUP- GARFIELD-WHEELER-LOGAN-CUSTER-LINCOLN-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER... AINSWORTH...BASSETT...ONEILL...THEDFORD...DUNNING...TAYLOR... BURWELL...BARTLETT...STAPLETON...BROKEN BOW...NORTH PLATTE... HAYES CENTER...CURTIS...EUSTIS 319 AM CST MON JAN 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. VERY WINDY CONDITIONS ARE EXPECTED TO DEVELOP AGAIN BY MID TO LATE MORNING FROM THE SOUTHWEST...TO THE SANDHILLS AND INTO NORTH CENTRAL NEBRASKA. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WILL CREATE DIFFICULT TRAVEL CONDITIONS...ESPECIALLY ALONG EAST TO WEST ORIENTED ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KLBF 191835 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1235 PM CST MON JAN 19 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-200000- /O.CON.KLBF.WI.Y.0006.000000T0000Z-090120T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 1235 PM CST MON JAN 19 2009 /1135 AM MST MON JAN 19 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. STRONG NORTHWEST WINDS OF 25 TO 40 MPH WILL CONTINUE THROUGH MUCH OF THE DAY...BEFORE SUBSIDING AROUND SUNSET. A FEW GUSTS MAY EXCEED 50 MPH...ESPECIALLY ALONG AND WEST OF HIGHWAY 61. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KLBF 200000 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 600 PM CST MON JAN 19 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-200100- /O.CAN.KLBF.WI.Y.0006.000000T0000Z-090120T0000Z/ SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... SPRINGVIEW...SPENCER...AINSWORTH...BASSETT...ONEILL...OSHKOSH... HYANNIS...MULLEN...THEDFORD...DUNNING...TAYLOR...BURWELL... BARTLETT...ARTHUR...TRYON...STAPLETON...BROKEN BOW...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS...CODY...MERRIMAN...KILGORE 600 PM CST MON JAN 19 2009 /500 PM MST MON JAN 19 2009/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND THE WIND ADVISORY IS CANCELLED. $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Jan 19, 2:11 AM MST, 8 minutes earlier.
Area forecast discussion, Jan 19, 2:11 AM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM CST MON JAN 19 2009
.DISCUSSION...
MERIDIONAL FLOW CONTINUES FROM CANADIAN PRAIRIES DOWN INTO CENTRAL
PLAINS WITH EXTREMELY AMPLIFIED RIDGE PARKED OVER WESTERN CONUS INTO
NW TERRITORIES...WHERE TEMPERATURES LAST WEEK IN THE MINUS 45 DEGREE
RANGE ARE NOW AROUND 45. EASTERN CONUS PAYING FOR THE WARM AIR TO
THE WEST WITH DEEPLY CARVED OUT TROF EXTENDING FROM POLAR VORTEX
NEAR BAFFIN ISLAND WELL INTO THE GULF OF MEXICO. THIS STRONG
NORTHERLY FLOW HAD HELPED WINDS INCREASE TO ADVY CRIT PAST FEW DAYS
AND EXPECT THE SAME TODAY WITH STEEP LLVL LAPSE RATES WITH WEAK CAA
HELPING TO BRING WINDS DOWN. GUIDANCE HINTING AT THIS THE PAST FEW
DAYS AND WILL COVER WHOLE OF CWA THROUGH SUNSET. TEMPS A BIT TRICKY
WITH CAA THIS AFTERNOON AND POSSIBILITY OF LINGERING CLOUDS ACROSS
PORTIONS OF NORTHEAST CWA. GOES DPI SHOWING MOISTURE PLUME ROUNDING
WESTERN RIDGE AND DROPPING ACROSS CENTRAL CONUS WHERE STRATUS DECK
HAS FORMED ALONG ARCTIC SFC BOUNDARY. WATER VAPOR ALSO SHOWING NEXT
IMPULSE RAPIDLY DROPPING SOUTHWARD ACROSS MANITOBA AND WILL PUSH
WEAK FRONT THROUGH CWA TODAY AND ALLOW THE ARCTIC FRONT TO WAVER
BACK INTO NORTHEAST NEB THIS AFTERNOON. PAST FEW FORECASTS HAVE
ENDED UP TO COOL AND WENT TOWARD THE WARMER GUIDANCE TODAY...BUT
THIS MAY NOT PAN OUT IN FAR NORTHEAST IF CLOUDS PERSIST INTO
AFTERNOON AND STRONGER GFS SOLN VERIFIES WITH STRONGER CAA. SHOULD
STILL SEE TEMPS NEAR 60 IN THE FAR SOUTHWEST WHICH WILL CONTINUE TO
CREATE VERY HIGH FIRE DANGER WITH RH LEVEL APPROACHING CRITICAL
LEVELS AND STRONG WINDS. TUESDAY AND WEDNESDAY LOOKS TO TAKE A BREAK
FROM THE WINDS AND RIDGE TRANSLATES ENOUGH TO PUSH CORE OF WINDS TO
THE EAST. TEMPS SHOULD BE WELL ABOVE NORMAL WTH READINGS IN THE
LOWER 50S TO POSSIBLY THE UPPER 60S IN THE FAR SOUTHWEST. AGAIN THIS
WILL EXACERBATE THE FIRE WEATHER CONDITIONS THE LIGHTER WINDS WILL
OFFSET THE POSSIBILITY OF LOWER RH LEVELS. BIGGEST CHANGE LOOKS TO
BE ON THURSDAY WITH MODEL AGREEMENT OF SLOWER ARRIVAL OF COLD AIR
AND HAVE WARMED UP THURSDAY AND DELAYED POPS UNTIL FRIDAY.
&&
.AVIATION...
SHORT RANGE FORECAST MODELS SHOW LOW CEILINGS OVER NORTH CENTRAL
NEBRASKA NORTH AND EAST OF AN ANW-BBW LINE. CEILINGS BELOW
INSTRUMENT THRESHOLDS ARE POSSIBLE. HOWEVER...THE LOWER CEILINGS ARE
NOT LIKELY TO REACH AS FAR WEST AS VTN AND LBF...SO THE TERMINAL
FORECASTS DO NOT REFLECT IT.
AS YESTERDAY...WIND IS EXPECTED TO BE STRONG WITH 320-350 AT
25-35KT. THERE IS SOME POTENTIAL FOR CROSS WIND EXCEEDING THE
THRESHOLDS FOR SMALL GENERAL AVIATION AND ROTARY WING AIRCRAFT...BUT
THEY SHOULD STAY BELOW 20KTS CROSS WIND COMPONENT FOR AIRFIELDS WITH
NORTHWEST-SOUTHEAST ORIENTED RUNWAYS. CURRENT INDICATIONS ARE THAT
THE WIND INCREASES UNIFORMLY FROM THE SURFACE TO 2000 FT AGL WITH UP
TO 50KT IN THE 1800-2000 FT LAYER...SO SIGNIFICANT LOW LEVEL WIND
SHEAR IS NOT EXPECTED.
&&
.FIRE WEATHER...
LOWEST RELATIVE HUMIDITY TODAY MAY BRIEFLY APPROACH 15 PERCENT
IN THE IMPERIAL AREA...BUT FOR THE SOUTHEAST PANHANDLE AND SOUTHWEST
NEBRASKA...IT SHOULD STAY IN THE 15-20 PERCENT RANGE. NORTHWEST WIND
IS LIKELY TO INCREASE TO 25-35 MPH IN FREQUENT GUSTS LATE MORNING
THROUGH LATE AFTERNOON...SO THE WIND WILL BE ABOVE CRITICAL
THRESHOLDS OF FIRE DANGER. FOR NOW...IT APPEARS THAT THE WIND WILL
BE THE ONLY CRITICAL THRESHOLDS AND WE WILL NOT ISSUE ANY FIRE
HEADLINES. IT WILL NEED TO BE WATCHED THOUGH. MUCH LOWER RELATIVE
HUMIDITY IS LIKELY TUESDAY AND WEDNESDAY...BUT THE WIND WILL BE WELL
BELOW CRITICAL THRESHOLDS. WE WILL CONTINUE TO INCLUDE VERY HIGH
FIRE DANGER IN THE HAZARDOUS WEATHER OUTLOOK
&&
.LBF WATCHES/WARNINGS/ADVISORIES....WIND ADVISORY UNTIL 6 PM CST /5
PM MST/ THIS AFTERNOON FOR NEZ004-022>024-035-036-056>058-069-094.
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON
FOR NEZ005>010-025>029-037-038-059-070-071.
&&
13/SPRINGERHazardous weather outlook, Jan 18, 5:40 PM MST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 640 PM CST SUN JAN 18 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-200045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 640 PM CST SUN JAN 18 2009 /540 PM MST SUN JAN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH FIRE DANGER IS EXPECTED AGAIN OVER THE PANHANDLE AND SOUTHWEST MONDAY THROUGH WEDNESDAY DURING THE LATE AFTERNOON HOURS. ON MONDAY...THE CONDITIONS ARE LIKELY TO BE MADE WORSE BY 25 TO 35 MPH WINDS. SOME GUSTS UP TO 45 MPH ARE POSSIBLE DURING THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 11:30 AM MST | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 6 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.